Alert archive / Nebraska / Severe Thunderstorm Warnings in 2024
Severe Thunderstorm Warning 91, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jun 2, 2024, 6:49 PM CDT for Hayes County, Lincoln County, Nebraska. It was in force for 41 min. 7 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 2, 2024, 6:49 PM CDT (23:49 UTC)
- Expired
- Jun 2, 2024, 7:30 PM CDT
- In force
- 41 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Damage threat
- Considerable
- Hail
- 0.75 in
- Wind
- 70.0 mph
Counties Hayes County, NE, Lincoln County, NE
The radar
The North Platte radar (KLNX), 112 km from the middle of the area, began a volume at 23:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 2, 7:00 PM CDT | TSTM WND GST 84 | 11 Ne Dickens, NE | Mesonet gust. |
| Jun 2, 7:11 PM CDT | TSTM WND GST 80 | 5 Ssw North Platte, NE | |
| Jun 2, 7:18 PM CDT | TSTM WND GST 97 | 4 Ssw North Platte, NE | |
| Jun 2, 7:21 PM CDT | TSTM WND GST 71 | 5 S North Platte, NE | |
| Jun 2, 7:22 PM CDT | TSTM WND GST 81 | 5 E North Platte, NE | KLBF gusted to 81 MPH at 722 PM CDT. |
| Jun 2, 7:27 PM CDT | TSTM WND DMG | North Platte, NE | Reports of trees down all over town, power outage across almsot entire town. A powerline is down on front street in North Platte. |
| Jun 2, 7:39 PM CDT | TSTM WND GST 58 | 6 Wsw Brady, NE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this severe thunderstorm warning; the first came 11 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 2, 3:22 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 11.8 hours before the alert went out and 27 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 772 J/kg
- Mixed-layer CIN
- -199 J/kg
- Mixed-layer LCL
- 1239 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 140 m²/s²
- 0-3 km storm-relative helicity
- 266 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
886
WUUS53 KLBF 022349
SVRLBF
NEC085-111-030030-
/O.NEW.KLBF.SV.W.0091.240602T2349Z-240603T0030Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service North Platte NE
649 PM CDT Sun Jun 2 2024
The National Weather Service in North Platte has issued a
* Severe Thunderstorm Warning for...
Lincoln County in southwestern Nebraska...
Northeastern Hayes County in southwestern Nebraska...
* Until 730 PM CDT.
* At 648 PM CDT, severe thunderstorms were located along a line
extending from 14 miles southwest of Tryon to 6 miles south of
Wallace, moving east at 40 mph.
HAZARD...70 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect considerable tree damage. Damage is likely to
mobile homes, roofs, and outbuildings.
* Locations impacted include...
North Platte, Sutherland, Hershey, Wallace, Maxwell, Wellfleet,
Dickens, Sutherland Reservoir State Recreation Area, Lake Maloney
State Recreation Area, North Platte Airport, Keith, Cottonwood
Canyon State Wildlife Management Area, Hansen Memorial Reserve
State Wildlife Management Area, Jeffrey Canyon State Wildlife
Management Area, O'Fallons, Birdwood, and Somerset.
This includes the following highways...
Highway 97 between mile markers 1 and 16.
Interstate 80 in Nebraska between mile markers 159 and 198.
Highway 83 between mile markers 52 and 105.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
This is a DANGEROUS SITUATION. SEEK SHELTER NOW inside a sturdy
structure and stay away from windows!
&&
LAT...LON 4069 10118 4139 10108 4139 10034 4070 10041
TIME...MOT...LOC 2348Z 265DEG 36KT 4137 10107 4075 10117
THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.75 IN
WIND THREAT...OBSERVED
MAX WIND GUST...70 MPH
$$
MBSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 2, 6:28 PM CDT, 21 minutes earlier. Its key messages:
- Potential for a high impact severe event this afternoon through this evening with damaging winds at or above 75mph and large to very large hail in excess of 2" diameter across central and western Nebraska. A brief tornado or two will also be possible.
- Low confidence but potential for a corridor of significant damage from wind driven hail this evening across western Nebraska, as initial supercells begin to grow upscale into a line.
- Thunderstorm chances persist into Monday and Tuesday, though the threat for severe weather appears low at this time, then quiet weather through midweek.
Area forecast discussion, Jun 2, 6:28 PM CDT, 21 minutes before
Area Forecast Discussion National Weather Service North Platte NE 628 PM CDT Sun Jun 2 2024 .KEY MESSAGES... - Potential for a high impact severe event this afternoon through this evening with damaging winds at or above 75mph and large to very large hail in excess of 2" diameter across central and western Nebraska. A brief tornado or two will also be possible. - Low confidence but potential for a corridor of significant damage from wind driven hail this evening across western Nebraska, as initial supercells begin to grow upscale into a line. - Thunderstorm chances persist into Monday and Tuesday, though the threat for severe weather appears low at this time, then quiet weather through midweek. && .SHORT TERM /THROUGH TUESDAY/... Issued at 225 PM CDT Sun Jun 2 2024 Another round of overnight convection has moved off to our east, though visible satellite imagery clearly shows lingering outflow boundaries with more stable air lingering across central and western Nebraska from roughly Imperial up through O'Neill. Further to the west with little cloud cover diurnal heating has been in full swing with SBCAPE values already approaching 4000J/kg in the western sandhills. Anticipate destabilization will continue in this narrow corridor with mesoscale guidance indicating CAPE values in excess of 4000J/kg by late this afternoon pushing up form the south. Bufkit model soundings show this CAPE to be quite stout offering good support for vigorous updrafts, though some mid level warming will present some CINH to be overcome before initiation of deep convection. Expect the approaching front will offer the necessary forcing to overcome the CINH and trigger development of thunderstorms as it enters the region from the west late this afternoon and moves across the region this evening and exits off to the east before Midnight. Deep layer shear ahead of the front is evident with 0-6km bulk shear at or above 40kt and given the instability anticipate organized storms to initiate and rapidly grow upscale with potential for large to very large hail. Lapse rates are steep form the boundary layer up through mid and upper levels with an inverted-v also noted in model soundings, and given forecast DCAPE values around 1500J/kg expect a very efficient wind environment to facilitate strong, damaging wind gusts. After discrete cells initiate, expect a shallow angle between the mean wind field and the approaching front will allow for clustering of storms and cold pool consolidation with a somewhat quick transition to a linear MCS or one or more bowing segments that will amplify outflow with potential for with gusts at or above 75mph. The greatest uncertainty in potential for severe weather appears to be further to the northeast generally in the bounded area both east of Hwy 83 and north of Hwy 91 where the lingering effects from stable outflow may dampen convection. The severe threat is expected to be progressive and exit the region to the east before Midnight with quiet conditions for the overnight. A sharp short wave will then dig a trof into the upper midwest and push another cold front into the region late Monday into Monday night with another round of showers and thunderstorms that will linger into Tuesday morning. With the best instability off to our east expect potential for severe storms will be limited but any storms east of Hwy 83 will bear monitoring closely. && .LONG TERM /TUESDAY NIGHT THROUGH SUNDAY/... Issued at 225 PM CDT Sun Jun 2 2024 By Tuesday night the front will be pushing off to the east with high pressure surface and aloft building over the region. This will keep quiet weather with above normal temperatures across central and western Nebraska through midweek. Thereafter ensemble guidance is in good agreement in continuing to build the ridge over the western US gradually developing a westward lean to the ridge axis over time. while this will keep us under northwest flow aloft the flow will become more active with short waves sliding down the face of the ridge. At the surface, high pressure moves to our east and sets up southerly return flow of moisture with 90th percentile precipitable water values just off to our west. Northwest flow aloft with moist southerly flow below will set the stage for a return to more active weather by the end of the week and heading into the weekend. While any severe threat remains undefined, expect the potential for strong storms will be increasing through next weekend due to the favorable shear profiles and returning low level moisture. The gradual westward shift to the upper ridge will also allow for a slight cooling trend to temperatures closer to seasonal normals next weekend. && .AVIATION /00Z TAFS THROUGH 00Z TUESDAY/... Issued at 627 PM CDT Sun Jun 2 2024 For the KLBF terminal: In the next couple of hours, through 02z there is a high probability for heavy rain (Visbys 2 SM), hail and wind gusts to 60 KTS impacting the terminal. Thunderstorms may linger in the vicinity of the terminal through 03z with skies gradually clearing after 08z. Winds overnight will be light and variable at under 10 KTS beyond that time. At the KVTN terminal: Some thunderstorms may impact the terminal through 02z this evening with surface wind gusts up to 45 KTS. Visibilities may reach 3SM if heavy rain develops. Thunderstorms should end after 03z with clearing skies thereafter. && .LBF WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...MBS LONG TERM...MBS AVIATION...Buttler
Hazardous weather outlook, Jun 2, 4:00 PM CDT, 2 hours 49 minutes before
Hazardous Weather Outlook National Weather Service North Platte NE 400 PM CDT Sun Jun 2 2024 NEZ004>010-022>029-035>038-056>059-069>071-094-032100- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden-Grant- Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson-Logan- Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 400 PM CDT Sun Jun 2 2024 /300 PM MDT Sun Jun 2 2024/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...This Afternoon and Tonight. A Severe Thunderstorm Watch is in effect until 11pm CT. Scattered thunderstorms across the panhandle late this afternoon are expected to grow into a larger complex of storms farther east during the evening. Some storms may be significantly severe, capable of very large hail of 2 inches in diameter or greater, highly damaging wind gusts of 75 mph or greater, brief tornadoes, and torrential rainfall leading to localized flooding. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Additional thunderstorms are possible Monday, but the threat of severe weather appears low. Storm chances increase again toward the end of the week. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed.
In the hours before
Local storm report, Jun 2, 6:00 PM CDT, 49 minutes before
Preliminary Local Storm Report
National Weather Service North Platte NE
600 PM CDT Sun Jun 2 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0550 PM Tstm Wnd Dmg Venango 40.76N 102.04W
06/02/2024 Perkins NE Trained Spotter
Powerline down in Venango.
&&Special weather statement, Jun 2, 6:05 PM CDT, 44 minutes before
Special Weather Statement
National Weather Service North Platte NE
505 PM MDT Sun Jun 2 2024
NEZ057-058-022315-
Perkins NE-Keith NE-
505 PM MDT Sun Jun 2 2024
...STRONG THUNDERSTORMS WILL IMPACT NORTH CENTRAL PERKINS AND CENTRAL
KEITH COUNTIES THROUGH 515 PM MDT...
At 504 PM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles east of Lemoyne to 7 miles south of
Ogallala. Movement was east at 20 mph.
HAZARD...Wind gusts of 50 to 55 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Ogallala, Brule, Lemoyne, Keystone, Roscoe, Kingsley Dam, and
Broganville.
This includes the following highways...
Highway 61 between mile markers 77 and 109.
Highway 92 between mile markers 132 and 138.
Interstate 80 in Nebraska between mile markers 116 and 136.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Severe Thunderstorm Watch remains in effect until 1000 PM MDT for
southwestern Nebraska.
&&
LAT...LON 4139 10145 4093 10158 4099 10177 4102 10195
4138 10177
TIME...MOT...LOC 2304Z 274DEG 19KT 4131 10168 4102 10175
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...55 MPH
MBSLocal storm report, Jun 2, 6:09 PM CDT, 40 minutes before
Preliminary Local Storm Report
National Weather Service North Platte NE
609 PM CDT Sun Jun 2 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0553 PM Tstm Wnd Gst 18 N Whitman 42.30N 101.54W
06/02/2024 E60 MPH Cherry NE Public
&&Local storm report, Jun 2, 6:15 PM CDT, 34 minutes before
Preliminary Local Storm Report
National Weather Service North Platte NE
615 PM CDT Sun Jun 2 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0609 PM Tstm Wnd Gst Ogallala 41.13N 101.72W
06/02/2024 M68 MPH Keith NE Mesonet
6 inch tree limbs breaking in Ogallala.
&&Local storm report, Jun 2, 6:39 PM CDT, 10 minutes before
Preliminary Local Storm Report
National Weather Service North Platte NE
639 PM CDT Sun Jun 2 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0628 PM Tstm Wnd Gst 5 N Imperial 40.59N 101.64W
06/02/2024 M79 MPH Chase NE Mesonet
&&Local storm report, Jun 2, 6:42 PM CDT, 7 minutes before
Preliminary Local Storm Report
National Weather Service North Platte NE
642 PM CDT Sun Jun 2 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0640 PM Tstm Wnd Gst Imperial 40.52N 101.64W
06/02/2024 M72 MPH Chase NE AWOS
&&The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 1, 7:21 PM CDT | Special Weather Statement | LBF | Garden | 24 min |
| Jun 1, 7:31 PM CDT | Severe Thunderstorm Warning | LBF | Garden | 44 min |
| Jun 1, 7:42 PM CDT | Special Weather Statement | LBF | Garden | 33 min |
| Jun 1, 8:09 PM CDT | Severe Thunderstorm Warning | LBF | Cherry, Garden, Grant, Sheridan | 31 min |
| Jun 1, 8:11 PM CDT | Severe Thunderstorm Warning | LBF | Sheridan | 49 min |
| Jun 1, 8:14 PM CDT | Special Weather Statement | LBF | Sheridan | 31 min |
| Jun 1, 9:01 PM CDT | Special Weather Statement | LBF | Sheridan | 44 min |
| Jun 1, 9:30 PM CDT | Special Weather Statement | LBF | Chase | 45 min |
| Jun 1, 9:52 PM CDT | Special Weather Statement | LBF | Cherry | 38 min |
| Jun 1, 10:31 PM CDT | Severe Thunderstorm Warning | LBF | Sheridan | 30 min |
| Jun 1, 10:38 PM CDT | Special Weather Statement | LBF | Frontier | 52 min |
| Jun 1, 10:43 PM CDT | Special Weather Statement | LBF | Cherry | 47 min |
| Jun 1, 11:01 PM CDT | Severe Thunderstorm Warning | LBF | Frontier | 29 min |
| Jun 1, 11:27 PM CDT | Severe Thunderstorm Warning | LBF | Frontier | 33 min |
| Jun 1, 11:36 PM CDT | Special Weather Statement | LBF | Loup | 39 min |
| Jun 2, 12:04 AM CDT | Special Weather Statement | LBF | Boyd | 41 min |
| Jun 2, 3:15 AM CDT | Areal Flood Advisory | LBF | Holt, Wheeler | 3 hr |
| Jun 2, 3:48 PM CDT | Special Weather Statement | LBF | Sheridan | 42 min |
| Jun 2, 4:01 PM CDT | Severe Thunderstorm Warning | LBF | Sheridan | 44 min |
| Jun 2, 4:18 PM CDT | Special Weather Statement | LBF | Garden | 27 min |
| Jun 2, 4:20 PM CDT | Special Weather Statement | LBF | Sheridan | 25 min |
| Jun 2, 4:29 PM CDT | Severe Thunderstorm Warning | LBF | Cherry | 46 min |
| Jun 2, 4:42 PM CDT | Severe Thunderstorm Warning | LBF | Cherry, Sheridan | 48 min |
| Jun 2, 4:44 PM CDT | Severe Thunderstorm Warning | LBF | Deuel | 46 min |
| Jun 2, 4:46 PM CDT | Special Weather Statement | LBF | Garden | 29 min |
| Jun 2, 5:13 PM CDT | Special Weather Statement | LBF | Deuel, Garden | 32 min |
| Jun 2, 5:25 PM CDT | Severe Thunderstorm Warning | LBF | Chase, Perkins | 50 min |
| Jun 2, 5:28 PM CDT | Severe Thunderstorm Warning | LBF | Cherry, Grant | 47 min |
| Jun 2, 5:47 PM CDT | Tornado Warning | LBF | Cherry | 28 min |
| Jun 2, 6:05 PM CDT | Special Weather Statement | LBF | Keith | 10 min |
| Jun 2, 6:09 PM CDT | Severe Thunderstorm Warning | LBF | Chase, Hayes, Keith, Lincoln, Perkins | 51 min |
| Jun 2, 6:16 PM CDT | Severe Thunderstorm Warning | LBF | Cherry, Hooker, Thomas | 44 min |
| Jun 2, 6:42 PM CDT | Severe Thunderstorm Warning | LBF | Chase, Hayes, Perkins | 18 min |
| Jun 2, 6:52 PM CDT | Severe Thunderstorm Warning | LBF | Frontier, Hayes | 38 min |
| Jun 2, 6:57 PM CDT | Severe Thunderstorm Warning | LBF | Cherry, Hooker, Thomas | 33 min |
| Jun 2, 6:59 PM CDT | Special Weather Statement | LBF | Hooker, McPherson | 46 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2024Every severe thunderstorm warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.